mdh.sePublications
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
The Accuracy of Mathematical Models of Justice Evaluations
Mälardalen University, School of Education, Culture and Communication. (Matematik/tillämpad matematik)ORCID iD: 0000-0002-7164-0924
2012 (English)In: The Journal of mathematical sociology, ISSN 0022-250X, E-ISSN 1545-5874, Vol. 36, no 2, p. 125-135Article in journal (Refereed) Published
Abstract [en]

Jasso (1978) proposed a universal law of justice evaluations describing a logarithmic relationship between the perceived injustice of a reward and the ratio between this reward and the just reward. In applications this model is treated as if it were exact, whereas analogous models in psychophysics have empirically established degrees of uncertainty. In this article I make the first assessment of the magnitude of error in the logarithmic model of justice evaluations, using published data and a novel experiment. For the standard application of the model, where just rewards are inferred from justice evaluations, I find that the inherent inaccuracy leads to errors of about 15% on average. I also compared the logarithmic model to 2 nonlogarithmic models. Almost 20% of my respondents made justice evaluations that were more consistent with one of the latter models, suggesting that no single model is really universal.

Place, publisher, year, edition, pages
2012. Vol. 36, no 2, p. 125-135
National Category
Mathematics Social Sciences
Research subject
Mathematics/Applied Mathematics
Identifiers
URN: urn:nbn:se:mdh:diva-16340DOI: 10.1080/0022250X.2011.556765ISI: 000302627600003Scopus ID: 2-s2.0-84859591774OAI: oai:DiVA.org:mdh-16340DiVA, id: diva2:573256
Funder
Swedish Research Council, 2009-2390Available from: 2012-11-29 Created: 2012-11-30 Last updated: 2017-12-07Bibliographically approved

Open Access in DiVA

No full text in DiVA

Other links

Publisher's full textScopus

Authority records BETA

Eriksson, Kimmo

Search in DiVA

By author/editor
Eriksson, Kimmo
By organisation
School of Education, Culture and Communication
In the same journal
The Journal of mathematical sociology
MathematicsSocial Sciences

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 23 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf